Be careful with Paxil. A friend of mine took it and had horrible sleeping issues!!! Not sleeping, falling asleep standing, etc. Freaky stuff! 3 visits to the emergency room with stitches, a car accident, and countless nights of sleep... please be aware of this!
We climb on two by two, to be be sure that all these days continue... To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Paxil is the most devastating thing that I've ever taken. I felt like I was poisoned while I was on it, and the withdrawal was so horrible I woke up screaming from hideous nightmares every night for weeks (among many other bad symptoms). I think it should be taken off the market, in my opinion, but some people love it and it helps them. I agree with hry33, they are overprescribed. It's like that's what they give you if they can't figure out what is wrong with you, or they don't want to run expensive tests because of their contract with an insurance company. I get very riled up about this subject.
I have been on paxil for two months and I don"t have many side effects.At least it stopped my heart beating like crazy and sweating all night.I've been reading the forum about withdrawal and what are brain zaps?This sounds horrible and maybe I should start thinking about taking something else.The one side effect from paxil is the urge for alcohol.I'm drinking alot and this is scary.Does anyone else have that kind of reaction.This is my first post.Thanx for listening.
A major side effect I had on Paxil was an extremely icky, "speedy" feeling (like I experienced when I took diet drugs a few years ago...I HATED that), and it's my guess that you are wanting more alcohol to calm this feeling. Do you have any Xanax or other Valium-type drug you could take? Maybe your dose of Paxil is too high? You could ask about lowering it, but if you do, please step down very slowly. Good luck.
When I went off Paxil (it's been about 6 weeks now completely off) I had the experience of going to sleep at night and there would be these episodes of static like from a TV set that would intensify over a second or two and then a POP or ZAP and it was finished. It's all VERY disconcerting! It was definitely happening in my brain. Not my ears. Somtimes I would also get the sensation of this ZAP going down my left arm. It's done now, it lasted for about 4 weeks. I am still having intense dreams, sometimes nightmares, every night.
you might ask your doc why he prescribed it to you when paxil is well known to be the most difficult SSRI type of antidepressant to eventually quit, see paxil discontinuation syndrome on the net
you might discuss the possibility of a swap to any other SSRI type such as prozac with doc
BTW, several eminent and leading psychiatrists choose prozac as their first choice when prescribing an antidepressant, its been in use a long time and well studied, and they consider the newer antidepressants on balance to be no better......